MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U401SX

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U401SX
Model Number NA-U401SX-4022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 02/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
Olympus reviewed the literature titled ¿the vanishing lesion: a procedural clue to pneumothorax during endobronchial ultrasound¿.Literature summary endobronchial ultrasound (ebus) has become an essential tool in lung cancer staging and the diagnosis of centrally located pulmonary lesions.Vigilance during ebus-guided biopsy is crucial.The disappearance of a previously visualised lesion should raise suspicion of a developing pneumothorax.The literature highlights the experience with an intra-procedural pneumothorax following ebus-guided biopsy and discuss the procedural considerations relevant to its prompt recognition and management.Methods this is a single-patient case report describing a 52-year-old woman undergoing endobronchial ultrasound (ebus)¿guided procedures for evaluation of a right upper paratracheal lung lesion.The procedure included ebus-guided transbronchial needle aspiration (ebus-tbna) followed by an attempted ebus-guided cryobiopsy.An electrocautery knife was used to create a tract for cryoprobe insertion.Radial ebus and fluoroscopic guidance were later used for transbronchial lung cryobiopsy, with post-procedure imaging to assess complications.Results: after initial visualization of the lesion on ebus, the lesion suddenly disappeared upon reinsertion of the scope.Subsequent radial ebus-guided cryobiopsy successfully obtained tissue, confirming lung adenocarcinoma with egfr exon 19 deletion.Post-procedure chest radiography revealed a right-sided pneumothorax with subcutaneous emphysema, requiring urgent chest tube insertion.The patient recovered fully and was discharged after lung re-expansion.Retrospective review suggested the pneumothorax likely occurred intra-procedurally, most plausibly related to use of the electrocautery knife.Conclusion: the authors conclude that the sudden disappearance of a lesion during ebus should immediately raise suspicion for pneumothorax, even in the absence of obvious ventilatory or hemodynamic changes.Type of adverse events/number of patients: right-sided pneumothorax and subcutaneous emphysema in a 52 years old, female patient.There was no allegation of device malfunction identified in the article.This report is 1 of 2.
 
Event or Problem Description
No additional information received from the customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the legal manufacturer's investigation.The device has not been returned to olympus for evaluation.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U401SX
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key25058735
Report Number9614641-2026-00465
Device Sequence Number15987612
Product Code FCG
UDI-Device Identifier04953170388323
UDI-Public04953170388323
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K160098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA-U401SX-4022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/07/2026
Supplement Date Received by Manufacturer05/12/2026
Initial Report FDA Received Date05/01/2026
Supplement Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BF-UC190F BRONCHOVIDEOSCOPE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale